Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2011, 5:34 PM EDT for Franklin County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 5:34 PM EDT (21:34 UTC)
- Expired
- Aug 19, 2011, 6:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Franklin County, MA
The radar
The Albany radar (KENX), 124 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS51 KBOX 192134
SVRBOX
MAC011-192215-
/O.NEW.KBOX.SV.W.0116.110819T2134Z-110819T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
* UNTIL 615 PM EDT
* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHELBURNE...OR 6 MILES WEST OF GREENFIELD...AND WAS MOVING
NORTHEAST AT 15 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...COLRAIN...LEYDEN...
BERNARDSTON...GILL AND NORTHFIELD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4274 7272 4273 7248 4273 7245 4273 7237
4272 7233 4256 7256 4256 7278
TIME...MOT...LOC 2134Z 240DEG 12KT 4263 7269
$$
SIPPRELL1 follow-up statement
054
WWUS51 KBOX 192200
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
600 PM EDT FRI AUG 19 2011
MAC011-192210-
/O.CAN.KBOX.SV.W.0116.000000T0000Z-110819T2215Z/
FRANKLIN MA-
600 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED ACROSS THE WARNED AREA. EXPECT CONTINUED
HEAVY RAINS WITH INFREQUENT LIGHTNING.
LAT...LON 4274 7272 4273 7248 4273 7245 4273 7237
4272 7233 4256 7256 4256 7278
TIME...MOT...LOC 2200Z 240DEG 12KT 4267 7259
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 5:28 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 19, 5:28 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 528 PM EDT FRI AUG 19 2011 .SYNOPSIS... HIGH PRESSURE OFFSHORE WILL BRING WARM AND HUMID WEATHER INTO THE WEEKEND. WHILE MUCH OF THE PERIOD WILL BE DRY...A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES. THE BEST CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND NIGHT. DRY AND SEASONABLE WEATHER FOLLOWS EARLY TO THE MIDDLE OF NEXT WEEK. ANOTHER FRONT MAY APPROACH LATE NEXT WEEK WITH THE CHANCE OF MORE UNSETTLED WEATHER. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... MESOSCALE UPDATE 520 PM... LATEST RADAR IMAGERY EARLY THIS EVENING HAS THE ISOLATED TO SCATTERED THUNDERSTORMS CONFINED TO MAINLY NORTHWEST MA/SOUTHERN NH. THE ESTOF THE REGION WAS DRY SPC MESO-ANALYSIS PAGE SHOWING THAT MUCH OF EASTERN MA/RHODE ISLAND HAS SEEN MLCAPES DROP BELOW 1000 J/KG. THIS A RESULT OF EARLIER CONVECTION AND SOUTHERLY SURFACE WINDS BRINGING IN A SOMEWHAT STABILIZING MARINE LAYER. A FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE MAINLY ACROSS FAR WESTERN MA/SOUTHWEST NH...AND PERHAPS INTO PARTS OF NORTHERN CT FOR THE NEXT FEW HOURS. THIS AREA IS WHERE MLCAPES REMAIN IN EXCESS OF 1000 J/KG. ACROSS THE REST OF THE REGION...MAINLY DRY WEATHER IS EXPECTED WITH JUST THE SLIGHT CHANCE OF A PASSING SHOWER OR THUNDERSTORM THIS EVENING. MOST OF THE ACTIVITY SHOULD BEGIN TO DIMINISH BY THE MID TO LATE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...LINGERING UPPER LEVEL TROUGH/COOL POOL ALOFT MAY ALLOW A STAY SHOWER/THUNDERSTORM OR TWO TO LINGER INTO THE OVERNIGHT HOURS. HOWEVER...THE VAST MAJORITY OF THE REGION SHOULD BE DRY OVERNIGHT. LOW TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 50S ACROSS SOUTHWEST NH/WESTERN MA...TO MAINLY THE LOWER TO MIDDLE 60S ELSEWHERE. PATCHY GROUND FOG WHICH MAY BE LOCALLY DENSE IS AGAIN EXPECTED TO DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SATURDAY... THE SHORTWAVE/UPPER LEVEL TROUGH WILL HAVE PUSHED EAST OF THE REGION. BEHIND THIS DISTURBANCE HEIGHTS WILL RISE A BIT AND THERE SHOULD BE SOME SUBSIDENCE. ALSO NOTE THAT THE MID LEVELS OF THE ATMOSPHERE ARE QUITE DRY. THESE TWO FACTORS SHOULD LIMIT THE CONVECTIVE POTENTIAL ACROSS OUR REGION COMPARED TO WHAT WE SAW TODAY. WE STILL MAY SEE A FEW SPOT SHOWERS/THUNDERSTORMS DEVELOP...BUT THE VAST MAJORITY OF THE REGION WILL REMAIN DRY. THE BEST CHANCE FOR THIS APPEARS TO BE ACROSS THE COASTAL PLAIN...WHERE INSTABILITY WILL BE MAXIMIZED ALONG WITH THE POTENTIAL OF A SEA BREEZE FRONT. WILL JUST CARRY SOME 20 POPS TO COVER THIS POTENTIAL AS AREAL COVERAGE SHOULD REMAIN LIMITED IF ANYTHING IS ABLE TO DEVELOP. OVERALL...EXPECT MAINLY A DRY AND VERY WARM DAY WITH PARTLY TO MOSTLY SUNNY SKIES. HIGHS SHOULD TOP OUT BETWEEN 85 AND 90 ACROSS MOST OF THE AREA. SATURDAY NIGHT... A WEAK RIDGE OF HIGH PRESSURE SHOULD RESULT IN A DRY AND PLEASANT NIGHT ACROSS THE REGION. LOWS SHOULD MAINLY BE IN THE UPPER 50S ACROSS SOUTHWEST NH/NORTHWEST MA...TO GENERALLY THE 60S ELSEWHERE. PATCHY FOG IS AGAIN EXPECTED TO DEVELOP IN THE TYPICALLY PRONE LOCATIONS. && .LONG TERM /SUNDAY THROUGH FRIDAY/... MODEL PREFERENCES... APPEARS THAT THE MAJORITY OF THE MODEL SUITE IS IN FAIRLY GOOD AGREEMENT WITH SURFACE AND UPPER LEVEL FEATURES ACROSS THE EASTERN U.S...MAINLY INTO EARLY NEXT WEEK. STILL NOTING A WIDE MODEL SOLUTION SPREAD AFTER TUESDAY...SO LEANED TOWARD THE MODEL ENSEMBLES WHICH SMOOTHED THE VARIANCE OUT. SYSTEMS DO REMAIN PROGRESSIVE EARLY IN THIS PERIOD WITH A NW FLOW IN PLACE AFTER THE TROUGH PASSES ON MONDAY. THEN...ANOTHER TROUGH BUILDS INTO THE GREAT LAKES TO HUDSON BAY WHILE HIGH PRES TRIES TO RETROGRADE FROM THE WESTERN ATLC. SUNDAY-SUNDAY NIGHT... DEEP LONG WAVE TROUGH WILL SHIFT E OUT OF THE GREAT LAKES ACROSS THE REGION DURING THIS TIMEFRAME. STRONG LOW AND MID LEVEL SOUTHERLY JET WORKS IN AHEAD OF THE ASSOCIATED FRONT...ALONG WITH PW/S INCREASING TO 1.5 TO 2 INCHES. THE FRONT WILL APPROACH WESTERN AREAS DURING THE AFTERNOON WITH DECENT INSTABILITY DEVELOPING. EXPECT SHOWERS AND TSTMS ARRIVE...SOME WITH VERY HEAVY DOWNPOURS THANKS TO THE HIGH PW VALUES. ALSO A LOW PROBABILITY OF STRONG TO POSSIBLY SEVERE WIND GUSTS DURING THE AFTERNOON AND EVENING HOURS. BIG QUESTION WILL BE HOW MUCH SURFACE HEATING OCCURS PRIOR TO THE CLOUDS AHEAD OF THE FRONT TO DETERMINE THE STRENGTH OF THE CONVECTION AND POSSIBILITY SEVERITY OF ANY STORMS. LOOKS LIKE BEST SHOT OF PRECIP ACROSS THE REGION WILL BE FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. TIMING OF THE FRONTAL PASSAGE STILL A BIT IN QUESTION...BUT LOOKS LIKE THE FRONT SHOULD APPROACH COAST BY MONDAY MORNING. WILL SEE VERY MUGGY CONDITIONS WITH DEWPTS APPROACHING 70 DEGREES. MONDAY... EXPECT FRONT TO PUSH OFFSHORE DURING THE MORNING WITH ANY LEFTOVER PRECIP MOVING E. GOOD BATCH OF COOLER AIR WILL WORK INTO THE REGION FROM QUEBEC DURING THE AFTERNOON AND EVENING. DID NOT MENTION ANY AFTERNOON PRECIP AT THIS TIME...BUT MIGHT SEE SOME COLD POOL CLOUDS AND ISOLD SHOWERS THAT MAY DEVELOP MAINLY ACROSS S NH/N CENTRAL AND NW MA. DAYTIME HIGHS WILL RANGE FROM THE LOWER-MID 70S ACROSS THE HIGHER TERRAIN WELL INLAND TO THE LOWER-MID 80S ACROSS THE S. TUESDAY... AS UPPER LEVEL TROUGH AXIS FINALLY CROSSES THE REGION...GENERAL W-NW AIRFLOW AT THE SURFACE AND ALOFT MEANS A DRY BUT COOLER THAN NORMAL FORECAST. SURFACE HIGH PRES WILL BUILD OUT OF THE OHIO VALLEY...ENSURING DRY WEATHER. EXPECT DAYTIME HIGHS MAINLY IN THE 70S WITH LOWS IN THE UPPER 40S ACROSS SW NH/W MA AND IN THE 50S ELSEWHERE...MAINLY SEASONAL FOR THIS TIME OF YEAR. WEDNESDAY-THURSDAY... SURFACE HIGH MOVES OFF THE MID ATLC COAST...THEN WILL MERGE WITH LARGE HIGH OVER THE ATLC. UPPER LEVEL RIDGING WILL WORK E...SO EXPECT DRY WEATHER BUT INCREASING HUMIDITY AS WINDS BECOME MORE SW ESPECIALLY LATE IN THE WEEK. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF THIS AFTERNOON...HIGH CONFIDENCE IN TAFS WITH MAINLY VFR CONDITIONS CONTINUING. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL RESULT IN BRIEF MVFR-IFR CONDITIONS INTO THE EVENING HOURS. TONIGHT...MEDIUM CONFIDENCE IN TAFS. MOST OF THE ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL DIMINISH THIS EVENING. OTHERWISE VFR CONDITIONS WILL DOMINATE...BUT PATCHES OF MVFR-IFR CONDITIONS MAY DEVELOP LATE IN LOW CLOUDS/FOG PATCHES. SATURDAY...MEDIUM TO HIGH CONFIDENCE IN TAFS. ANY PATCHY MVFR-IFR CONDITIONS WILL IMPROVE TO MAINLY VFR BY LATE MORNING/EARLY AFTERNOON. A FEW SPOT SHOWERS/THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON/EVENING BUT AREAL COVERAGE SHOULD BE LESS THAN TODAY. KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS AFTER THE CURRENT STORM EXITS THE REGION. STILL A CHANCE THAT ANOTHER ISOLATED SHOWER/STORM COULD AFFECT THE TERMINAL INTO THE EVENING HOURS. OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO SATURDAY. WINDS WILL BECOME SOUTHWEST AGAIN THIS EVENING ONCE THE STORM EXITS THE REGION...BUT EAST TO SOUTHEAST SEA BREEZES ARE EXPECTED TO DEVELOP BY LATE SATURDAY MORNING/EARLY AFTERNOON. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY-SUNDAY NIGHT...MODERATE TO HIGH CONFIDENCE FOR VFR THROUGH MIDDAY...LOWERING TO MVFR-IFR AS SHOWERS AND TSTMS BECOME WIDESPREAD DURING THE AFTERNOON AND NIGHT. HEAVY RAIN LIKELY ALONG WITH POTENTIAL STRONG WINDS. MONDAY...MODERATE TO HIGH CONFIDENCE. EXPECT COLD FRONT TO PUSH OFFSHORE IN THE MORNING. ANY LEFTOVER MVFR CONDITIONS SHOULD IMPROVE TO VFR FROM W-E DURING THE DAY. MAY SEE BRIEF PERIOD OF IFR EARLY. TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS. && .MARINE... TONIGHT THROUGH SATURDAY NIGHT... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH SATURDAY NIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL REMAIN POSSIBLE...MAINLY ACROSS THE NORTH SHORE. THE ONLY OTHER CONCERN WILL BE FOR AREAS OF LATE NIGHT/MORNING FOG ACROSS THE WATERS. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY-SUNDAY NIGHT...EXPECT S-SW WINDS GUSTING UP TO 20 KT AND SEAS BUILDING UP TO 5 FT MAINLY ON THE OUTER WATERS AS WELL AS THE NEARSHORE SOUTHERN WATERS. SHOWERS AND TSTMS ARE LIKELY SUNDAY AFTERNOON AND NIGHT WITH S-SW SQUALLS AND LOCAL ROUGH SEAS POSSIBLE. MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT SEAS AROUND 5 FT MAINLY ON THE OUTER WATERS THROUGH MOST OF THE DAY THEN SHOULD SUBSIDE AT NIGHT. TUESDAY-WEDNESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/EVT NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...EVT AVIATION...FRANK/EVT MARINE...FRANK/EVT
Hazardous weather outlook, Aug 19, 4:18 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EDT FRI AUG 19 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING MAINLY ACROSS CENTRAL AND NORTHERN MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG TO DAMAGING STRAIGHT WIND GUSTS. IN ADDITION...ANY STORM THAT DEVELOPS WILL MOVE SLOW AND MAY RESULT IN ISOLATED AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS EVENING. ANZ230>237-250-251-254>256-202030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE NEAR SHORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE SOMETIME SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 19, 3:39 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT FRI AUG 19 2011
MAZ007-014-015-192045-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
339 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS HEADING FOR THE NORTH SHORE...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER REVERE...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SAUGUS...NAHANT...LYNN...
SWAMPSCOTT...PEABODY...DANVERS...SALEM...BEVERLY...WENHAM...
HAMILTON...MANCHESTER...ESSEX AND IPSWICH.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4260 7063 4257 7065 4259 7068 4255 7078
4250 7081 4250 7082 4254 7080 4254 7085
4253 7083 4249 7085 4248 7082 4249 7085
4245 7093 4241 7091 4242 7094 4245 7095
4241 7099 4244 7109 4269 7085
JWDSpecial weather statement, Aug 19, 4:08 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT FRI AUG 19 2011
NHZ012-192045-
EASTERN HILLSBOROUGH NH-
408 PM EDT FRI AUG 19 2011
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER
MANCHESTER...MOVING NORTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4304 7148 4305 7146 4302 7144 4301 7139
4294 7137 4293 7144 4288 7144 4297 7159
4298 7158 4298 7150 4304 7151 4306 7150
SIPPRELLSpecial weather statement, Aug 19, 4:38 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT FRI AUG 19 2011
NHZ015-192115-
WESTERN AND CENTRAL HILLSBOROUGH NH-
438 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM IN HILLSBOROUGH COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AND PENNY SIZED HAIL WAS NEAR LYNDEBOROUGH...OR
ABOUT 11 MILES NORTHEAST OF JAFFREY...MOVING NORTH AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...LYNDEBOROUGH...GREENFIELD...
FRANCESTOWN...NEW BOSTON...DEERING...GOFFSTOWN AND WEARE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4314 7166 4306 7164 4307 7156 4307 7152
4283 7178 4287 7192 4312 7187 4312 7184
4315 7167
JWDSpecial weather statement, Aug 19, 4:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT FRI AUG 19 2011
NHZ015-192115-
WESTERN AND CENTRAL HILLSBOROUGH NH-
447 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS IN HILLSBOROUGH COUNTY...
AT 445 PM EDT...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS
TO 40 MPH AND PENNY SIZED HAIL WERE NEAR GOFFSTOWN AND GREENFIELD.
BOTH STORMS WERE MOVING NORTH AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...FRANCESTOWN...NEW BOSTON...
DEERING...GOFFSTOWN AND WEARE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4315 7166 4306 7164 4307 7156 4307 7155
4306 7155 4298 7161 4301 7175 4315 7171
4315 7167
JWDSpecial weather statement, Aug 19, 5:00 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 500 PM EDT FRI AUG 19 2011 NHZ011-015-192145- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 500 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM IN SOUTHERN CHESHIRE COUNTY... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL NEAR FITZWILLIAM...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...TROY...JAFFREY... PETERBOROUGH...DUBLIN...HARRISVILLE...NELSON...HANCOCK AND BENNINGTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4305 7211 4298 7184 4272 7213 4273 7228 JWD
Local storm report, Aug 19, 5:34 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG HOPEDALE 42.13N 71.54W
08/19/2011 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES DOWN ON DUTCHER STREET
0240 PM HAIL HOLDEN 42.35N 71.85W
08/19/2011 E0.75 INCH WORCESTER MA AMATEUR RADIO
0257 PM TSTM WND DMG MEDWAY 42.13N 71.40W
08/19/2011 NORFOLK MA AMATEUR RADIO
LARGE BRANCHES DOWN ON MASSASOIT ST
0319 PM LIGHTNING DOVER 42.25N 71.28W
08/19/2011 NORFOLK MA AMATEUR RADIO
FIRE STATION HIT BY LIGHTNING LOST POWER ON GENERATOR
POWER
0320 PM HAIL ROWE 42.70N 72.90W
08/19/2011 E1.00 INCH FRANKLIN MA AMATEUR RADIO
ON ZOAR RD
0321 PM TSTM WND DMG BOSTON 42.32N 71.07W
08/19/2011 SUFFOLK MA AMATEUR RADIO
WIRES DOWN
0325 PM TSTM WND DMG BELMONT 42.40N 71.17W
08/19/2011 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON BELMONT AND WINDSOR STREETS
0325 PM TSTM WND DMG MALDEN 42.43N 71.06W
08/19/2011 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON POWER LINES ON WAIT ST AND SEVERAL OTHER
LOCATIONS
0325 PM TSTM WND DMG BOSTON 42.32N 71.07W
08/19/2011 SUFFOLK MA AMATEUR RADIO
TREE DOWN ACROSS PARK ST AND ALSO ACROSS DARTMOUTH ST
0325 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
08/19/2011 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON WALDEN ST
0326 PM HAIL BOSTON 42.36N 71.06W
08/19/2011 M0.75 INCH SUFFOLK MA GENERAL PUBLIC
GENERAL PUBLIC
0328 PM HAIL HOLDEN 42.35N 71.85W
08/19/2011 E0.75 INCH WORCESTER MA AMATEUR RADIO
0328 PM FLOOD HOLDEN 42.35N 71.85W
08/19/2011 WORCESTER MA AMATEUR RADIO
6 -12 INCH STREET FLOODING ON ROUTE 122 A AND MAIN ST
0330 PM FLOOD BOSTON 42.32N 71.07W
08/19/2011 SUFFOLK MA AMATEUR RADIO
INTERSECTION OF MASSACHUSETTS AVE AND BOYALSTON ST
WATER DEPTH 1 FT
0330 PM HAIL BOSTON 42.32N 71.07W
08/19/2011 E1.00 INCH SUFFOLK MA AMATEUR RADIO
BACKBAY SECTION
0336 PM TSTM WND DMG UXBRIDGE 42.08N 71.60W
08/19/2011 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES DOWN ON MENDON ST
0349 PM HAIL LYNN 42.47N 70.96W
08/19/2011 M0.75 INCH ESSEX MA AMATEUR RADIO
0350 PM HAIL SALEM 42.53N 70.87W
08/19/2011 E0.75 INCH ESSEX MA AMATEUR RADIO
0357 PM HAIL CHELMSFORD 42.60N 71.37W
08/19/2011 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
0400 PM TSTM WND DMG MALDEN 42.43N 71.06W
08/19/2011 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON LYNN ST
0404 PM TSTM WND DMG SALEM 42.53N 70.87W
08/19/2011 ESSEX MA AMATEUR RADIO
TREE DOWN ON HOUSE ON BROADWAY ST
0404 PM TSTM WND DMG SALEM 42.53N 70.87W
08/19/2011 ESSEX MA AMATEUR RADIO
WISTERIA ST TREE DOWN ON CAR
0409 PM TSTM WND DMG NEWTON 42.33N 71.21W
08/19/2011 MIDDLESEX MA AMATEUR RADIO
SEVERAL LARGE TREES DOWN ON RAYMOND AVE
0425 PM TSTM WND DMG ACTON 42.48N 71.47W
08/19/2011 MIDDLESEX MA AMATEUR RADIO
NUMEROUS TREES DOWN
0428 PM TSTM WND DMG LYNN 42.47N 70.96W
08/19/2011 ESSEX MA AMATEUR RADIO
TREES DOWN ON LYNN SHORE DRIVE
0440 PM TSTM WND DMG NEWTON 42.33N 71.21W
08/19/2011 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON PRINCE AND SEWALL ST
0440 PM HAIL WORTHINGTON 42.42N 72.93W
08/19/2011 E1.00 INCH HAMPSHIRE MA AMATEUR RADIO
&&
123The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:51 PM EDT | Areal Flood Advisory | BOX | Franklin | 3 hr |
| Aug 19, 1:56 PM EDT | Special Weather Statement | BOX | Franklin | 34 min |
| Aug 19, 2:02 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 19, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 46 min |
| Aug 19, 2:27 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 35 min |
| Aug 19, 2:33 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 19, 2:36 PM EDT | Flash Flood Warning | BOX | Franklin | 4 hr |
| Aug 19, 2:41 PM EDT | Special Weather Statement | BOX | Norfolk | 34 min |
| Aug 19, 2:57 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Aug 19, 2:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 25 min |
| Aug 19, 3:06 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 54 min |
| Aug 19, 3:07 PM EDT | Special Weather Statement | BOX | Worcester | 53 min |
| Aug 19, 3:14 PM EDT | Areal Flood Advisory | BOX | Worcester | 75 min |
| Aug 19, 3:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 27 min |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 27 min |
| Aug 19, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 33 min |
| Aug 19, 3:29 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 36 min |
| Aug 19, 3:36 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 72 min |
| Aug 19, 3:39 PM EDT | Special Weather Statement | BOX | Essex | 66 min |
| Aug 19, 3:47 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 43 min |
| Aug 19, 3:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Aug 19, 3:57 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 23 min |
| Aug 19, 4:02 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 29 min |
| Aug 19, 4:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 19, 4:36 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 39 min |
| Aug 19, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 63 min |
| Aug 19, 5:02 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 3 hr |
| Aug 19, 5:07 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 38 min |
| Aug 19, 6:43 PM EDT | Special Weather Statement | BOX | Hampshire | 62 min |
| Aug 19, 7:25 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Aug 19, 7:30 PM EDT | Areal Flood Advisory | BOX | Hampden | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.